MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; LASER THERAPY PRODUCT
Model Number PED3-021-350-20
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that two pipeline vantage devices were opened distally and apposed to the vessel.While coming around the genu of the vessel the device was ribboning and flattening around the vessel.All maneuvers were used to try to get the device to open.Physician resheathed the device twice to try to open the device again and the same consistent ribboning and flattening around the genu was observed.The microcatheter was centered in the middle of the catheter to deploy and device would not open, it was then fully taken out for a pipeline vantage device 350x16.The device opened without issue and apposed to vessel wall and deployed.There was failure to open in the middle section of the device.The pipeline was not positioned in a bend, the pipeline was not stuck in the capture coil.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed less than or equal to two times.There were no additional steps or other devices required to open the pipeline.The pipeline was resheathed and removed from the patient with the microcatheter.The pipeline was used for an approved indication.The device and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured left internal carotid artery (ica) ophthalmic aneurysm with a max diameter of 3.52mm and a 3.0mm neck diameter.The landing zone was 2.89mm distally and 3.52 proximally.It was noted the patient's vessel tortuosity was moderate.There was good angiographic result post procedure.
 
Event or Problem Description
Additional information received reported clarification of the report that the pipeline was "ribboning and flattening around the vessel" which was referring to the device not opening around the genu, or turn, of the vessel.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H4.Information corrected to reflect the device lot number which was initially erroneously reported at the serial number.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that two pipeline vantage devices were opened distally and apposed to the vessel.While coming around the genu of the vessel the device was ribboning and flattening around the vessel.All maneuvers were used to try to get the device to open.Physician resheathed the device twice to try to open the device again and the same consistent ribboning and flattening around the genu was observed.The microcatheter was centered in the middle of the catheter to deploy and device would not open, it was then fully taken out for a pipeline vantage device 350x16.The device opened without issue and apposed to vessel wall and deployed.There was failure to open in the middle section of the device.The pipeline was not positioned in a bend, the pipeline was not stuck in the capture coil.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed less than or equal to two times.There were no additional steps or other devices required to open the pipeline.The pipeline was resheathed and removed from the patient with the microcatheter.The pipeline was used for an approved indication.The device and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured left internal carotid artery (ica) ophthalmic aneurysm with a max diameter of 3.52mm and a 3.0mm neck diameter.The landing zone was 2.89mm distally and 3.52 proximally.It was noted the patient's vessel tortuosity was moderate.There was good angiographic result post procedure.Additional information received reported clarification of the report that the pipeline was "ribboning and flattening around the vessel" which was referring to the device not opening around the genu, or turn, of the vessel.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the proximal portion of the stent device was unable to be opened due to ribboning, despite attempting multiple catheter/wire manipulations.The device was removed.A 3.5 mm x 16 mm pipeline vantage was then loaded into the phenom catheter after being prepped on the back table.This was placed past the level of the aneurysms with good distal wall apposition.The proximal portion of the stent device was unable to be open again due to ribboning, despite attempting multiplecatheter/wire manipulations.This device was also removed.

Brand Name
PIPELINE VANTAGE WITH SHIELD TECHNOLOGY
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19796379
Report Number2029214-2024-01282
Device Sequence Number17177033
Product Code OUT
UDI-Device Identifier00847536036543
UDI-Public00847536036543
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED3-021-350-20
Device Catalogue NumberPED3-021-350-20
Device Lot NumberB684905
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer07/23/2024
Not provided
09/23/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date08/07/2024
08/07/2024
10/09/2024
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale
Patient Weight66 KG